Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

What causes dizziness and nausea while on Dyazide?

User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1988
Answered : 1462 Questions
Question
Hey. I've been dizzy and nauseated for over a wk now. I'm on dyazide. I don't see it working. Plus I'm on phenegren. It's not helping me being from nauseated. What do I need to do. See my dr. Or go to an er?
Mon, 11 Jun 2018 in Headache and Migraines
 
 
Answered by Dr. Dariush Saghafi 1 hour later
Brief Answer:
Sounds like something needs to be DIAGNOSED

Detailed Answer:
Thank you for your question and I'm sorry you are feeling under the weather.

Dyazide is a diuretic and causes loss of body fluids which is a way to treat high blood pressure (hypertension) or abnormal retention of water such as occurs in congestive heart failure, kidney failure, lymphedema in the extremities for other reasons. It is not a medication for treating dizziness or nausea unless of course those symptoms are believed to be a consequence to acute rises in blood pressure oar acute decompensations in heart or kidney function.

Phenergan is a medication to treat nausea but unless the root problem is known and being addressed then, these types of medications wouldn't be expected to help very much, if at all.

Therefore, if you are having troubling symptoms as you describe which have not abated and you do not yet know exactly why these symptoms are present. And if especially, you have any type of fever or infectious condition associated with your dizziness and nausea then, I would recommend you be seen at an URGENT CARE center or call your doctor's office for advice on what to do tonight.

Also, be aware that Dyazide, cardizem, lipitor, and lisinopril can all increase symptoms of dizziness and nausea due to drug to drug interactions. Therefore, if any of those medications are new to you or if the dosage of any of these drugs were recently changed in the last 1-2 weeks then, your symptoms may be side effects of those changes or interactions of the drugs.

It is not possible for a doctor who has not had the opportunity of getting to know a patient to say with certainty whether or not they should go to an ER. It is to the discretion of the patient to decide the severity of their own condition to warrant or not such a visit if no other options are available.

However, the rule of thumb with respect to nausea, vomiting, and/or inability to hold food/liquids down is that if primary treatments do not solve the problem in 24-48 hrs. despite best efforts....it is clearly to the patient's benefit to be consulted immediately by a physician (ER or not) so that they do not fall behind the 8 ball. Issues of dehydration can go from bad to worse very quickly and without warning. Better to visit a facility where at least some fluids can be hung and infused than stay at home and battle with a problem not responding to best treatment.

If I've provided useful and helpful information to your questions could you do me a huge favor by CLOSING THE QUERY and be sure to include some fine words of feedback along with a 5 STAR rating? Again, many thanks for submitting your inquiry and please let me know how things turn out.

Do not forget to contact me in the future at: www.bit.ly/drdariushsaghafi for additional questions, comments, or concerns having to do with this topic or others.

This query has utilized a total of 37 minutes of professional time in research, review, and synthesis for the purpose of formulating a return statement.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor